Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 63, NWS Paducah, KY

September 22, 2006McCracken County, Kentucky

NWS Paducah, KY issued this flash flood warning at Sep 22, 2006, 2:02 PM CDT for McCracken County, Kentucky. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 2:02 PM CDT (19:02 UTC)
Expired
Sep 22, 2006, 3:00 PM CDT
In force
58 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County McCracken County, KY

The radar

The Paducah radar (KPAH), 5 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:45 AM CDT, 9 hours 17 minutes earlier.

Area forecast discussion, Sep 22, 4:45 AM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT FRI SEP 22 2006

.DISCUSSION...
AS A VIGOROUS MID LEVEL AND SFC LOW ROTATED TOWARD THE DAKOTAS
TONIGHT...CLUSTERS OF TSTM ACTIVITY ASSOCIATED WITH A LLJ WERE
MOVING NE ACROSS SERN MO...SRN IL...AND WRN KY. WITH THE WAA GOING
ON...DEW POINTS WERE ON THE RISE ACROSS THE PAH FCST AREA...AND
TEMPS WERE GENERALLY HOLDING STEADY OR RISING.

AS THE CURRENT LOW DEPARTS TO THE NORTH...A SHORTWAVE TROF
ORIGINATING OVER BRITISH COLUMBIA WILL BEGIN ITS SWEEP ACROSS THE
NRN TIER OF STATES TODAY. AS A RESULT...A RAPID TRANSPORT OF
MOISTURE INTO OUR REGION WILL OCCUR ON THE HEELS OF A WARM FRONT.
THE FRONT ITSELF COULD ENHANCE CHANCES OF HEALTHY TSTM ACTIVITY
TODAY. HIGH THETAE AIR WILL BE IN PLACE BEHIND THE FRONT THIS
AFTN...WITH NO OTHER FOCUSING MECHANISMS UNTIL THE SHORTWAVE
TROF/LOW SWEEPS A COLD FRONT THROUGH THE AREA ON SAT EVE. HOWEVER...
WIND FIELDS ALOFT WILL BE FAVORABLE FOR SVR WX ESPECIALLY OVER SERN
MO AND SRN IL TODAY...AND INSTABILITY WILL BE ON THE INCREASE
ESPECIALLY IF THERE ARE SOME BREAKS IN THE CLOUDS...SO WHATEVER
CONVECTION OCCURS WILL REQUIRE SPECIAL ATTENTION.

THERE WERE SOME DIFFERENCES IN THE WRF/GFS SOLUTIONS AS TO THE
LOCATION/PATH OF THE SFC LOW AND BEST SHEAR ON SAT...BUT THE ENTIRE
REGION WILL BE UNDER AT LEAST A SLIGHT RISK OF SVR WX AS THE
MID/UPPER LEVEL WINDS INCREASE AND A LLJ KICKS IN AHEAD OF THE
AFOREMENTIONED LOW WHICH WILL HEAD NEWD ACROSS MO DURING THE DAY
/ACCORDING TO THE RATHER CONSISTENT GFS/.

AFTER DIMINISHING SHOWERS SAT NIGHT...SFC HIGH PRESSURE WILL MOVE
INTO THE MIDWEST...PROVIDING SLIGHTLY BELOW NORMAL TEMPS WELL INTO
THE WEEK. ANOTHER MID LEVEL SHORTWAVE WILL RETURN A CHANCE OF PCPN
TO THE FCST LATE IN THE WEEK.

WITH SOME EXCEPTIONS...MOS GUIDANCE WAS FAIRLY CLOSE. TENDED TO SHOW
A SLIGHT BIAS TOWARD MAV NUMBERS. MADE VERY FEW CHANGES TO THE GRIDS
BEYOND DAY 4.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Sep 22, 1:29 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT FRI SEP 22 2006

ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112-
114-231000-
JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON-
ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS
THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG
THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC
SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE
INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF
AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER.
OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS
ALSO IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT
FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY.

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ001>022-231000-
WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE-
HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-
MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-
HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
129 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE
WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE
JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF
WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE
RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE
LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE
WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND
LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A
FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL
MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY
BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE
POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 12:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1230 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            WIDESPREAD STREET FLOODING IN PADUCAH...LONE OAK...AND
            HENDRON AREA.

&&

PATS
Local storm report, Sep 22, 12:40 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1240 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      PALMA                   36.96N 88.38W
09/22/2006                   MARSHALL           KY   NWS EMPLOYEE

            SIX INCHES OF WATER OVER ROAD 1712.

&&

PATS
Local storm report, Sep 22, 12:47 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLASH FLOOD      1 E KEVIL               37.08N 88.87W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            FLOWING WATER 3 TO 4 INCHES DEEP ALONG HIGHWAY 60 BETWEEN
            KEVIL AND HEATH WHERE THE 4 LANE BECOMES A 2 LANE.

&&

PATS
Local storm report, Sep 22, 1:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
118 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   EMERGENCY MNGR

            CHAMPION CREEK AT HOUSER ROAD AND OLD MAYFIELD ROAD IS
            OUT OF ITS BANK WITH 1 FOOT OF WATER OVER THE ROAD.
            CROOKED CREEK IS OUT OF ITS BANKS AT BUCKNER LANE.

&&

PATS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:05 AM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more34 hr
Sep 22, 11:20 AM CDTFlash Flood WarningPAHBallard, Carlisle, Graves, McCracken3 hr
Sep 22, 12:01 PM CDTFlash Flood WarningPAHLivingston, Marshall3 hr
Sep 22, 12:52 PM CDTFlash Flood WarningPAHCaldwell, Lyon113 min
Sep 22, 3:16 PM CDTTornado WarningPAHBallard44 min
Sep 22, 4:00 PM CDTTornado WarningPAHLivingston30 min
Sep 22, 4:12 PM CDTTornado WarningPAHCrittenden63 min
Sep 22, 4:46 PM CDTTornado WarningPAHUnion, Webster59 min
Sep 22, 5:26 PM CDTTornado WarningPAHDaviess, Henderson, McLean64 min
Sep 22, 5:39 PM CDTTornado WarningPAHFulton, Hickman66 min
Sep 22, 5:41 PM CDTTornado WarningPAHWebster19 min
Sep 22, 6:16 PM CDTTornado WarningPAHUnion44 min
Sep 22, 6:25 PM CDTTornado WarningPAHDaviess50 min
Sep 22, 6:32 PM CDTFlash Flood WarningPAHHenderson, Union118 min
Sep 22, 6:34 PM CDTTornado WarningPAHHenderson41 min
Sep 22, 6:41 PM CDTFlash Flood WarningPAHDaviess3 hr
Sep 22, 6:53 PM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman67 min
Sep 22, 3:28 PM CDTTornado WarningPAHMassac, Pope47 min
Sep 22, 3:38 PM CDTSevere Thunderstorm WarningPAHUnion52 min
Sep 22, 3:44 PM CDTSevere Thunderstorm WarningPAHJackson, Williamson61 min
Sep 22, 3:59 PM CDTTornado WarningPAHJackson, Williamson61 min
Sep 22, 4:18 PM CDTTornado WarningPAHJohnson, Pope, Saline27 min
Sep 22, 4:27 PM CDTTornado WarningPAHJackson48 min
Sep 22, 4:41 PM CDTTornado WarningPAHSaline64 min
Sep 22, 4:50 PM CDTTornado WarningPAHGallatin55 min
Sep 22, 4:55 PM CDTTornado WarningPAHFranklin, Williamson65 min
Sep 22, 5:02 PM CDTTornado WarningPAHJefferson22 min
Sep 22, 5:29 PM CDTTornado WarningPAHHamilton30 min
Sep 22, 5:54 PM CDTTornado WarningPAHGallatin, Saline36 min
Sep 22, 6:02 PM CDTFlash Flood WarningPAHGallatin, Saline, White3 hr
Sep 22, 3:34 PM CDTTornado WarningPAHPerry56 min
Sep 22, 4:40 PM CDTSevere Thunderstorm WarningPAHButler35 min
Sep 22, 5:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid53 min
Sep 22, 5:19 PM CDTTornado WarningPAHNew Madrid56 min
Sep 22, 6:14 PM CDTSevere Thunderstorm WarningPAHNew Madrid16 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.